Alert archive / Texas / Hurricane Local Statements in 2008

Hurricane Local Statement 2, NWS Houston/Galveston, TX

September 10, 20087 counties in Texas

NWS Houston/Galveston, TX issued this hurricane local statement at Sep 10, 2008, 12:38 PM CDT for 7 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2008, 12:38 PM CDT (17:38 UTC)
Expired
Sep 10, 2008, 5:28 PM CDT
In force
5 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WTUS84 KHGX 101738
HLSHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE IKE LOCAL STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1238 PM CDT WED SEP 10 2008

...EVACUATIONS INITIATED FOR PORTIONS OF THE SOUTHEAST TEXAS 
COASTAL COUNTIES...

.AT 1100 AM EDT...1500Z...THE CENTER OF HURRICANE IKE WAS LOCATED
NEAR LATITUDE 23.9 NORTH...LONGITUDE 85.3 WEST OR ABOUT
225 MILES... 365 KM...WEST-SOUTHWEST OF KEY WEST FLORIDA AND
ABOUT 430 MILES... 690 KM...SOUTHEAST OF THE MOUTH OF THE
MISSISSIPPI RIVER.  

ALTHOUGH THE CENTER OF IKE MOVED LITTLE OVER THE PAST FEW HOURS...
 THE HURRICANE IS GENERALLY MOVING TOWARD THE WEST-NORTHWEST NEAR
8 MPH...13 KM/HR.  A WEST-NORTHWESTWARD MOTION IS EXPECTED TO
CONTINUE FOR THE NEXT COUPLE OF DAYS...WHICH WOULD TAKE IKE
THROUGH THE CENTRAL GULF OF MEXICO.  

MAXIMUM SUSTAINED WINDS ARE NOW NEAR 90 MPH...150 KM/HR...WITH
HIGHER GUSTS. IKE IS A CATEGORY ONE HURRICANE ON THE SAFFIR-
SIMPSON SCALE. ADDITIONAL STRENGTHENING IS EXPECTED AND IKE COULD
BE A MAJOR HURRICANE TOMORROW.    IKE IS A LARGE TROPICAL
CYCLONE.  HURRICANE FORCE WINDS EXTEND OUTWARD UP TO 80 MILES...
130 KM...FROM THE CENTER...AND TROPICAL STORM FORCE WINDS EXTEND
OUTWARD UP TO 205 MILES...335 KM.  

THE LATEST MINIMUM CENTRAL PRESSURE REPORTED FROM A NOAA
HURRICANE HUNTER AIRCRAFT WAS 957 MB...28.26 INCHES.  

COASTAL STORM SURGE FLOODING ALONG THE COASTS OF CUBA AND IN THE
FLORIDA KEYS SHOULD SUBSIDE TODAY.  ABOVE NORMAL TIDES OF 2 TO
4 FEET ARE ALREADY OCCURRING ALONG MUCH OF THE NORTH COAST OF THE
GULF OF MEXICO.    

IKE IS EXPECTED TO PRODUCE TOTAL RAINFALL ACCUMULATIONS OF 6 TO
12 INCHES OVER WESTERN CUBA...WITH ISOLATED MAXIMUM AMOUNTS OF UP
TO 20 INCHES POSSIBLE. THESE RAINS ARE LIKELY TO CAUSE LIFE-
THREATENING FLASH FLOODS AND MUD SLIDES OVER MOUNTAINOUS TERRAIN.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR SO ARE POSSIBLE OVER
THE SOUTHWEST FLORIDA AND THE FLORIDA KEYS THROUGH THIS EVENING.

TXZ200-213-214-235>238-111745-
/O.NEW.KHGX.HU.S.0002.080910T1738Z-000000T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-LIBERTY-MATAGORDA-
1238 PM CDT WED SEP 10 2008

...EVACUATIONS INITIATED FOR PORTIONS OF THE SOUTHEAST TEXAS 
COASTAL COUNTIES...

...NEW INFORMATION...

NEW EVACUATION INFORMATION FOR COASTAL COUNTIES OF SOUTHEAST TEXAS.

...AREAS AFFECTED...

THIS STATEMENT RECOMMENDS ACTIONS TO BE TAKEN BY PERSONS IN THE
FOLLOWING COUNTIES OR MARINE AREAS:

	BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...LIBERTY...
	MATAGORDA.

...WATCHES/WARNINGS...
 
NO ADDITIONAL HAZARDS ARE IN EFFECT.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

CURRENT EVACUATION INFORMATION:

BRAZORIA COUNTY:  

A MANDATORY EVACUATION HAS BEEN ORDERED FOR ZIP ZONE 77541. A SPECIAL
NEEDS EVACUATION ORDER IS IN PLACE FOR THE ENTIRE COUNTY. A
VOLUNTARY EVACUATION IS IN PLACE FOR THE ENTIRE COUNTY. RESIDENTS
IN THE COASTAL AREAS AND THOSE REQUIRING TRANSPORTATION FROM
BRAZORIA COUNTY TO BELL COUNTY MUST RUSH THEIR PREPARATIONS TO
COMPLETION.

GALVESTON COUNTY: 

A VOLUNTARY EVACUATION WILL BEGIN THIS AFTERNOON FOR BOLIVAR
PENINSULA...THE WEST END OF GALVESTON ISLAND INCLUDING JAMAICA
BEACH...SAN LEON...BACLIFF...BAYOU VISTA...OMEGA BAY...TIKI
ISLAND...DICKINSON...KEMAH...AND CLEAR LAKE SHORES. CITIZENS MAY
ALSO CONSIDER EVACUATING IF THEY LIVE IN LOW-LYING AREAS SUBJECT
TO FLOODING OR IN MOBILE HOMES. IF YOU DECIDE TO EVACUATE...PLEASE
REMEMBER TO PACK YOUR DISASTER KIT AND IMPORTANT PAPERS. 

THE GALVESTON-BOLIVAR FERRY WILL LIKELY CEASE OPERATIONS AT 11 PM
THURSDAY NIGHT.

JACKSON COUNTY: 

A VOLUNTARY EVACUATION HAS BEEN INITIATED FOR THE ENTIRE COUNTY. 

MATAGORDA COUNTY: 

A MANDATORY EVACUATION HAS BEEN ORDERED FOR PEOPLE WHO LIVE AND
WORK SOUTH OF HIGHWAY 35. THIS MANDATORY EVACUATION INCLUDES THE
COMMUNITIES OF PALACIOS...ASHBY-BUCKEYE...EL MATON...COLLEGEPORT...
MATAGORDA...WADSWORTH...SARGENT...CEDAR LANE...CHINQUAPIN...TRES
PALACIOS OAKS...AND TIDEWATER OAKS. BLESSING IS ALSO INCLUDED IN
THE MANDATORY EVACUATION EVEN THOUGH IT IS NORTH OF HIGHWAY 35.
THE MANDATORY EVACUATION DOES NOT INCLUDE BAY CITY OR VAN VLECK.

IT IS RECOMMENDED YOU EVACUATE WITH YOUR PETS. BE SURE TO TAKE A
PET CARRIER...LEASH...VACCINATION RECORDS...AND FOOD FOR YOUR PET.
IF YOU EVACUATE TO A SHELTER...YOUR PETS WILL BE BOARDED AT A
SEPARATE FACILITY. 

IF YOU HAVE NO MEANS OF TRANSPORTATION OR CANNOT FIND ANYONE TO
HELP YOU EVACUATE AND NEED ASSISTANCE...YOU CAN CONTACT
979-245-3056 OR 979-244-5318.

RESIDENTS OF MATAGORDA COUNTY WHO NEED SHELTER CAN EVACUATE TO THE
SHELTER HUB IN AUSTIN. SIGNS IN AUSTIN WILL DIRECT EVACUEES TO
OPEN SHELTERS.

VEHICLES SUCH AS BOATS...18 WHEELERS...TRAILERS...OR SECOND CARS
CAN BE PARKED AT THE MATAGORDA COUNTY FAIRGROUNDS. IF YOU PARK
YOUR PROPERTY THERE...PLEASE BE AWARE IT IS AT YOUR OWN RISK. 

THE SWING BRIDGES AT MATAGORDA AND SARGENT WILL BE PERMANENTLY
CLOSED AT 6 PM THURSDAY WHICH MEANS YOU WILL NOT BE ABLE TO PASS
OVER THE BRIDGES PAST THAT TIME.

THE EVACUATIONS IN MATAGORDA COUNTY MUST BE COMPLETED BY 6 PM
THURSDAY. PUBLIC SERVICES WILL NOT BE AVAILABLE IN THESE AREAS
AFTER THIS TIME FOR THE DURATION OF THE EVENT. PERSONS WITH
QUESTIONS ABOUT THE EVACUATION CAN CALL 979-244-5318.

...STORM SURGE AND STORM TIDE...

THE FOLLOWING TIDE LEVELS ARE BASED ON THE CURRENT FORECAST TRACK
AND FORECAST INTENSITY FOR HURRICANE IKE. THE LEVELS ARE SUBJECT
TO CHANGE BASED ON ANY FUTURE CHANGES IN THE FORECAST. IF THE
TRACK SHIFTS EASTWARD...THEN THESE LEVELS MAY BE INCREASED.

TIDE LEVELS WILL EXCEED 4 FEET ABOVE MEAN LOWER LOW WATER ALONG 
THE UPPER TEXAS COAST BEGINNING FRIDAY MORNING. MAXIMUM TIDE
LEVELS WILL OCCUR FRIDAY NIGHT THROUGH SATURDAY MORNING.

MAXIMUM WATER LEVELS FORECAST:
SHORELINE OF MATAGORDA BAY - 12 TO 18 FEET 
COASTAL AREAS FROM MATAGORDA TO SAN LUIS PASS - 7 TO 10 FEET
COASTAL AREAS OF GALVESTON AND CHAMBERS COUNTIES - 4 TO 8 FEET
SHORELINE OF GALVESTON BAY - 4 TO 8 FEET

...WINDS...

NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH INLAND...25 TO 35
MPH COAST BEGINNING LATE THURSDAY NIGHT. TROPICAL STORM FORCE
WINDS WILL REACH THE UPPER TEXAS COAST FRIDAY MORNING.

...NEXT UPDATE...

THE NEXT HURRICANE LOCAL STATEMENT WILL BE ISSUED AROUND 6 PM CDT.

$$
1 follow-up statement
974 
WTUS84 KHGX 102228
HLSHGX

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE IKE LOCAL STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
528 PM CDT WED SEP 10 2008

...HURRICANE WATCHES ISSUED FOR THE GULF COAST...

.AT 400 PM CDT...THE CENTER OF HURRICANE IKE WAS LOCATED
NEAR LATITUDE 24.5 NORTH...LONGITUDE 86.1 WEST OR ABOUT
625 MILES SOUTHEAST OF GALVESTON.  

IKE IS MOVING TOWARD THE NORTHWEST NEAR 8 MPH.  A TURN
BACK TO A WEST-NORTHWESTWARD MOTION IS EXPECTED TONIGHT...AND A
MOSTLY WEST-NORTHWESTWARD MOTION THROUGH THE CENTRAL AND WESTERN
GULF OF MEXICO IS EXPECTED OVER THE NEXT COUPLE OF DAYS.    

MAXIMUM SUSTAINED WINDS ARE NEAR 100 MPH. IKE IS A CATEGORY TWO 
HURRICANE ON THE SAFFIR-SIMPSON SCALE. IKE IS EXPECTED TO 
BECOME A MAJOR HURRICANE WITHIN THE NEXT 24 HOURS.  

IKE IS A VERY LARGE TROPICAL CYCLONE.  HURRICANE FORCE WINDS
EXTEND OUTWARD UP TO 90 MILES FROM THE CENTER...AND
TROPICAL STORM FORCE WINDS EXTEND OUTWARD UP TO 200 MILES.

THE LATEST MINIMUM CENTRAL PRESSURE REPORTED BY AN AIR FORCE
RESERVE UNIT RECONNAISSANCE AIRCRAFT WAS 958 MB...28.29 INCHES.  


TXZ200-213-214-235>238-112230-
/O.CAN.KHGX.HU.S.0002.000000T0000Z-000000T0000Z/
/O.NEW.KHGX.HU.A.1009.080910T2228Z-000000T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-LIBERTY-MATAGORDA-
528 PM CDT WED SEP 10 2008

...HURRICANE WATCH IN EFFECT...

...NEW INFORMATION...

HURRICANE WATCHES HAVE BEEN ISSUED FOR THE TEXAS COAST WELL IN 
ADVANCE OF THE USUAL 36 HOUR LEAD TIME. THIS HAS BEEN DONE TO GIVE
PERSONS ACROSS SOUTHEAST TEXAS MORE TIME TO MAKE PREPARATIONS.  
THE STORM IS EXPECTED TO STRENGTHEN TO CATEGORY 4 INTENSITY WITH
WINDS PEAKING NEAR 130 MPH CLOSE TO THE EYE OF THE STORM. THE
STORM WILL LIKELY BE A VERY LARGE STORM WITH A WIND FIELD OF
SUSTAINED TROPICAL FORCE WINDS THAT COULD BLANKET A LARGE SWATH OF
THE TEXAS COAST AHEAD OF AND AT LANDFALL. THE STORM IS EXPECTED TO
MAKE LANDFALL BETWEEN MIDNIGHT AND 6 AM FRIDAY NIGHT INTO SATURDAY.

...AREAS AFFECTED...

THIS STATEMENT RECOMMENDS ACTIONS TO BE TAKEN BY PERSONS IN THE
FOLLOWING COUNTIES OR MARINE AREAS:

	BRAZORIA...CHAMBERS...GALVESTON...HARRIS...JACKSON...LIBERTY...
	MATAGORDA.

...WATCHES/WARNINGS...

A HURRICANE WATCH HAS BEEN ISSUED FOR THE UPPER TEXAS COAST.

NO ADDITIONAL HAZARDS ARE IN EFFECT.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

CURRENT EVACUATION INFORMATION:

ADDITIONAL EVACUATIONS MAY BE ISSUED BEFORE 630 PM...STAY TUNED.

BRAZORIA COUNTY:  

A MANDATORY EVACUATION HAS BEEN ORDERED FOR ZIP ZONE 77541. A SPECIAL
NEEDS EVACUATION ORDER IS IN PLACE FOR THE ENTIRE COUNTY. A
VOLUNTARY EVACUATION IS IN PLACE FOR THE ENTIRE COUNTY. RESIDENTS
IN THE COASTAL AREAS AND THOSE REQUIRING TRANSPORTATION FROM
BRAZORIA COUNTY TO BELL COUNTY MUST RUSH THEIR PREPARATIONS TO
COMPLETION.

GALVESTON COUNTY: 

A VOLUNTARY EVACUATION BEGAN THIS AFTERNOON FOR BOLIVAR
PENINSULA...THE WEST END OF GALVESTON ISLAND INCLUDING JAMAICA
BEACH...SAN LEON...BACLIFF...BAYOU VISTA...OMEGA BAY...TIKI
ISLAND...DICKINSON...KEMAH...AND CLEAR LAKE SHORES. CITIZENS MAY
ALSO CONSIDER EVACUATING IF THEY LIVE IN LOW-LYING AREAS SUBJECT
TO FLOODING OR IN MOBILE HOMES. IF YOU DECIDE TO EVACUATE...PLEASE
REMEMBER TO PACK YOUR DISASTER KIT AND IMPORTANT PAPERS. 

THE GALVESTON-BOLIVAR FERRY WILL LIKELY CEASE OPERATIONS AT 11 PM
THURSDAY NIGHT.

JACKSON COUNTY: 

A VOLUNTARY EVACUATION HAS BEEN INITIATED FOR THE ENTIRE COUNTY. 

MATAGORDA COUNTY: 

A MANDATORY EVACUATION HAS BEEN ORDERED FOR PEOPLE WHO LIVE AND
WORK SOUTH OF HIGHWAY 35. THIS MANDATORY EVACUATION INCLUDES THE
COMMUNITIES OF PALACIOS...ASHBY-BUCKEYE...EL MATON...COLLEGEPORT...
MATAGORDA...WADSWORTH...SARGENT...CEDAR LANE...CHINQUAPIN...TRES
PALACIOS OAKS...AND TIDEWATER OAKS. BLESSING IS ALSO INCLUDED IN
THE MANDATORY EVACUATION EVEN THOUGH IT IS NORTH OF HIGHWAY 35.
THE MANDATORY EVACUATION DOES NOT INCLUDE BAY CITY OR VAN VLECK.

IT IS RECOMMENDED YOU EVACUATE WITH YOUR PETS. BE SURE TO TAKE A
PET CARRIER...LEASH...VACCINATION RECORDS...AND FOOD FOR YOUR PET.
IF YOU EVACUATE TO A SHELTER...YOUR PETS WILL BE BOARDED AT A
SEPARATE FACILITY. 

IF YOU HAVE NO MEANS OF TRANSPORTATION OR CANNOT FIND ANYONE TO
HELP YOU EVACUATE AND NEED ASSISTANCE...YOU CAN CONTACT
979-245-3056 OR 979-244-5318.

RESIDENTS OF MATAGORDA COUNTY WHO NEED SHELTER CAN EVACUATE TO THE
SHELTER HUB IN AUSTIN. SIGNS IN AUSTIN WILL DIRECT EVACUEES TO
OPEN SHELTERS.


...STORM SURGE AND STORM TIDE...

THE FOLLOWING TIDE LEVELS ARE BASED ON THE CURRENT FORECAST TRACK
AND FORECAST INTENSITY FOR HURRICANE IKE. THE LEVELS ARE SUBJECT
TO CHANGE BASED ON ANY FUTURE CHANGES IN THE FORECAST. IF THE
TRACK SHIFTS EASTWARD...THEN THESE LEVELS MAY BE INCREASED 
DRAMATICALLY FOR THE GALVESTON BAY REGION.

TIDE LEVELS WILL EXCEED 5 FEET ABOVE MEAN LOWER LOW WATER ALONG 
THE UPPER TEXAS COAST BEGINNING FRIDAY MORNING. MAXIMUM TIDE
LEVELS WILL OCCUR FRIDAY NIGHT THROUGH SATURDAY MORNING.

MAXIMUM WATER LEVELS FORECAST:
SHORELINE OF MATAGORDA BAY - 15 TO 22 FEET 
COASTAL AREAS FROM MATAGORDA TO SAN LUIS PASS - 10 TO 14 FEET
COASTAL AREAS OF GALVESTON AND CHAMBERS COUNTIES AND THE 
SHORES OF GALVESTON BAY - 8 TO 12 FEET

...WINDS...

NORTHEAST WINDS WILL INCREASE 20 TO 30 MPH WITH HIGHER GUSTS 
AFTER 3 AM FRIDAY ALONG THE COAST. WINDS WILL STEADILY INCREASE
THROUGHOUT THE MORNING AND BY 2 PM ON FRIDAY WINDS OF 40 TO 60
MPH WITH MUCH HIGHER GUSTS WILL BE POSSIBLE ALONG THE COAST
INLAND...WINDS ALONG THE INTERSTATE 10 CORRIDOR SHOULD BE NEARING
25 TO 40 MPH SUSTAINED MAKING ELEVATED ROADWAYS POTENTIALLY
HAZARDOUS. SUSTAINED HURRICANE FORCE WINDS OF 75 MPH WILL BE
POSSIBLE BY 8 PM FRIDAY. NEAR THE EYEWALL WHICH IS FORECAST TO
COME ONSHORE MATAGORDA COUNTY SUSTAINED WINDS IN EXCESS OF 110
MPH WILL PRODUCE WIDESPREAD DAMAGE. FLYING DEBRIS WILL BE
POTENTIALLY FATAL.

IN CLOSE TO THE EYE EXTREMELY DANGEROUS WINDS WILL CAUSE EXTENSIVE
DAMAGE AND ALL MOBILE HOMES WILL BE DESTROYED.

STRUCTURAL DAMAGE WILL INCLUDE HOUSES OF POOR TO AVERAGE
CONSTRUCTION BEING DESTROYED OR SEVERELY DAMAGED. MODERATE TO
MAJOR DAMAGE OF WELL CONSTRUCTED HOUSES WILL INCLUDE FAILURE OF UP
TO ONE HALF OF ALL GABLED ROOFS. IN ADDITION....UP TO ONE QUARTER
OF EXTERIOR WALLS WILL FAIL.

ALUMINUM AND LIGHT WEIGHT STEEL ROOFS WILL BE TORN OFF BUILDINGS
AT INDUSTRIAL PARKS. PARTIAL ROOF AND EXTERIOR WALL FAILURES ARE
LIKELY AT LOW RISE APARTMENT BUILDINGS...ESPECIALLY THOSE OF POOR
TO AVERAGE CONSTRUCTION. MOST WINDOWS IN HIGH RISE OFFICE
BUILDINGS WILL BE BLOWN OUT...WITH OTHER MINOR TO MODERATE DAMAGE
POSSIBLE DUE TO SWAYING.

AIRBORNE DEBRIS OF LIGHT TO MODERATE WEIGHT WILL CAUSE ADDITIONAL
MAJOR DAMAGE...AS WELL AS INJURIES AND A FEW FATALITIES.

NEAR TOTAL POWER LOSS IS EXPECTED. UP TO ONE HALF OF ALL POWER
POLES WILL BE KNOCKED DOWN...AND HUNDREDS OF TRANSFORMERS WILL
POP. THE AVAILABILITY OF POTABLE WATER WILL BE DIMINISHED AS
FILTRATION SYSTEMS BEGIN TO FAIL.

NATURAL DAMAGE WILL INCLUDE THOUSANDS OF TREES BEING SEVERELY
DAMAGED. UP TO THREE QUARTERS OF ALL HEALTHY SMALL TO MEDIUM SIZED
TREES WILL SNAP OR BE UPROOTED...MOST COMMON ON SATURATED GROUND.
UP TO ONE HALF OF HEALTHY LARGE TREES WILL SNAP OR BE UPROOTED.
MOST NEWLY PLANTED GROUND CROPS WILL BE WIPED OUT. LIVESTOCK LEFT
OUTSIDE WILL BE INJURED...SOME CRITICALLY. A FEW LIVESTOCK DEATHS
ARE LIKELY.

...INLAND FLOODING...

WIDESPREAD RAINFALL OF 2 TO 4 INCHES WITH ISOLATED TOTALS OF 6 TO
10 INCHES POSSIBLE FRIDAY THROUGH SATURDAY. SIGNIFICANT FLOODING
WILL BE POSSIBLE IN AREAS OF HEAVIEST RAINFALL.

...TORNADOES...

AS THE STORM NEARS THE COAST FRIDAY EVENING THE THREAT OF
TORNADOES WILL INCREASE RAPIDLY. REMEMBER THE INNERMOST ROOM WITH
THE GREATEST NUMBER OF WALLS BETWEEN YOU AND THE WINDS WILL
PROVIDE YOU WITH SOME SHELTER. DO NOT GO NEAR WINDOWS.

...NEXT UPDATE...

THIS STATEMENT WILL BE UPDATED AROUND 11 PM.

$$

GMZ330-335-350-355-370-375-112230-
/O.NEW.KHGX.HU.A.0001.080910T2228Z-000000T0000Z/
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
528 PM CDT WED SEP 10 2008

...HURRICANE WATCH IN EFFECT...

...NEW INFORMATION...

HURRICANE WATCH ISSUED FOR THE UPPER TEXAS COASTAL WATERS AND
BAYS. 

...AREAS AFFECTED...

THIS STATEMENT RECOMMENDS ACTIONS TO BE TAKEN BY PERSONS IN THE
FOLLOWING COUNTIES OR MARINE AREAS:

	GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE 
	MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO 
	THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND 
	TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 
	OUT 20 NM.

...WATCHES/WARNINGS...

NO ADDITIONAL HAZARDS ARE IN EFFECT.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD VERY QUICKLY TAKE ACTION TO PREPARE FOR THE
PASSAGE OF A MAJOR HURRICANE THROUGH THE TEXAS COASTAL WATERS. 
HURRICANE WATCHES HAVE BEEN ISSUED FOR THE TEXAS COASTAL WATERS WELL 
IN ADVANCE OF THE USUAL 36 HOUR LEAD TIME. THIS HAS BEEN DONE TO
GIVE MARINE INTERESTS MORE TIME TO MAKE PREPARATIONS FOR A MAJOR 
HURRICANE.

...STORM SURGE AND STORM TIDE...

MAXIMUM WATER LEVELS FORECAST:
SHORELINE OF MATAGORDA BAY - 15 TO 22 FEET 
COASTAL AREAS FROM MATAGORDA TO SAN LUIS PASS - 10 TO 14 FEET
COASTAL AREAS OF GALVESTON AND CHAMBERS COUNTIES AND THE 
SHORES OF GALVESTON BAY - 8 TO 12 FEET

...WINDS...

NORTHEAST WINDS WILL INCREASE TROPICAL STORM FORCE EARLY FRIDAY
MORNING WITH WAVE HEIGHTS RISING TO 10 TO 18 FEET AFTER 8 AM. AS THE
STRONGER WINDS WITH THE EYE MOVE INTO THE COASTAL WATERS WINDS OF
100 TO 130 KNOTS WILL BE POSSIBLE WITH SEAS IN EXCESS OF 20 FEET
FRIDAY AFTER NOON.

...NEXT UPDATE...

THE NEXT STATEMENT WILL BE ISSUED AROUND 11 PM.

$$

What forecasters said that day

The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this hurricane local statement went out at Sep 10, 11:20 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 10, 11:20 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1120 AM CDT WED SEP 10 2008

.DISCUSSION...
WHILE THERE WERE NO MAJOR CHANGES TO THE TRACK OF IKE...THERE WERE
SOME TWEAKS TO THE PROGGED WIND FIELDS WITH THE LAST FCST PACKAGE.
HAVE ALSO ADDED THE MENTION OF ISOLATED POPS TO THE CWA TO ACCOUNT
FOR THE DEVELOPMENT/TRENDS CURRENTLY SEEN ON RADAR. 41

&&

.MARINE...
HAVE UPDATED THE FORECAST WITH THE LATEST NHC FORECAST WINDS FOR
IKE. SWELLS ASSOCIATED WITH THE STORM WILL BEGIN AFFECTING THE
COASTAL WATERS BETWEEN MIDNIGHT AND 6 AM THURSDAY. SCA CONDITIONS
ARE LIKELY OVER THE 20 TO 60 NM WATERS BY SUNRISE THURSDAY AND OVER
THE 00 TO 20 NM WATERS BY MIDDAY THURSDAY. WIND SPEEDS WILL BEGIN TO
INCREASE THURSDAY NIGHT...WITH TROPICAL STORM CONDITIONS POSSIBLE
OVER ALL THE WATERS BY EARLY FRIDAY. HURRICANE CONDITIONS WILL BE
POSSIBLE OVER THE WESTERN WATERS INCLUDING MATAGORDA BAY FRIDAY
THROUGH SATURDAY. SEAS WILL PEAK FRI NIGHT AT 10-20 FT NEARSHORE...
20-30 FT OFFSHORE. A GRADUAL IMPROVEMENT IS EXPECTED BEGINNING
SATURDAY NIGHT...WITH SEAS DROPPING BELOW SCA LEVEL SUN NIGHT.  35

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT WED SEP 10 2008/
HURRICANE IKE HAS EMERGED INTO THE GULF OF MEXICO ON A NW TRACK
AND IS TRYING TO GET BETTER ORGANIZED. WARMER GULF WATERS SHOULD
HELP IT DO THAT OVER THE NEXT 24 HRS. IKE IS EXPECTED TO TURN MORE
TO THE WEST DURING THIS TIME AS WELL. UPPER AIR ANALYSIS SHOWS A
BROAD UPPER LEVEL RIDGE STRETCHING OVER MUCH OF THE GULF COAST.
IKE SHOULD BE UNDER THE INFLUENCE OF THIS RIDGE WHICH WILL HELP IT
TURN MORE TO THE WEST. CONSENSUS OF THE LATEST HURRICANE GUIDANCE
SUGGESTS THIS TO BE THE MORE LIKELY TRACK. OF THE MEDIUM RANGE
MODELS...SEEMS THAT THE 00Z ECMWF HAS INITIALIZED THE RIDGE AND
IKE THE BEST WITH THE GFS FAIRLY CLOSE AS WELL.

THE MODELS BRING IKE TOWARDS THE MIDDLE TX COAST WITH THE GFS
HAVING LAND FALL OF IKE CLOSER TO CRP. THE ECMWF BRINGS IT
TOWARDS MATAGORDA BAY. THE MODELS HAVE SPED UP THE LANDFALL
TIMING TO BE MORE FRI NIGHT POSSIBLY AROUND MIDNIGHT. LATEST NHC
TRACK LOOKS TO BE FAIRLY CONSISTENT WITH THIS BUT MORE IN LINE
WITH THE GFS. AT THIS POINT...THE ECMWF SEEMS TO HAVE HAD A
BETTER HANDLE ON THE SITUATION SO THE FORECAST WILL BE MORE OF A
BLEND OF IT AND THE NHC TRACK FOR IKE. THUNDERSTORM CHANCES WERE
INCREASED ACROSS ALL OF SE TX BUT MAINLY TO THE SW AROUND
MATAGORDA BAY AFTER 00Z SAT THROUGH 00Z SUN. HEAVY RAINFALL WILL
BE MENTIONED AS WELL IN ADDITION TO ANY TROPICAL PROBABILISTIC
WORDING. PLEASE SEE THE ADVISORIES FROM NHC FOR MORE DETAILS
ABOUT IKE AND ITS FORECAST.

THE GFS AFTER LAND FALL CONTINUES IKE ON A MORE WESTWARD TRACK
WHERE THE ECMWF TAKES IKE NORTH INTO CENTRAL TX. THE GFS NOW
FAILS TO BRING THROUGH A COLD FRONT WHICH STILL SURGES SOUTH
ACCORDING TO THE ECMWF. THE FORECAST REMAINS IN LINE WITH THE
ECMWF FOR THE MOST PART BUT WILL LEAVE IN SOME SLIGHT RAIN
CHANCES GIVEN UNCERTAINTY OF THE FORECAST EARLY NEXT WEEK.

ISSUANCE OF FORECAST PRODUCTS MAY BE SLOWED DUE TO USING TCM WINDS
FOR HURRICANE IKE IN THE FORECAST.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      93  75  96  77  92 /  20  20  10  10  30
HOUSTON (IAH)              94  76  95  78  90 /  20  20  10  10  40
GALVESTON (GLS)            89  80  90  81  87 /  20  20  10  20  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 10, 5:49 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
549 AM CDT WED SEP 10 2008

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-111100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
549 AM CDT WED SEP 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HURRICANE IKE MAY BEGIN TO IMPACT COASTAL WATERS WITH HIGHER
PERIOD SWELLS ON THURSDAY WITH WINDS INCREASING THURSDAY NIGHT
INTO FRIDAY. TIDES WILL ALSO BE ON THE INCREASE DURING THIS TIME
WITH RIP CURRENTS POSSIBLY DEVELOPING ALONG THE COAST. HURRICANE
IKE IS EXPECTED TO MAKE LANDFALL ALONG THE MIDDLE TEXAS COAST
FRIDAY NIGHT INTO SATURDAY MORNING. THE PEAK OF HURRICANE AND
TROPICAL STORM CONDITIONS WILL MOST LIKELY BE EARLY SATURDAY
MORNING. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT WHICH MAY
CAUSE FLOODING MAINLY ALONG THE TRACK OF IKE. PLEASE CONTINUE TO
MONITOR FORECASTS AND STATEMENTS CONCERNING ANY CHANGES TO
HURRICANE IKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 5:28 PM CDTHurricane WatchHGXBrazoria, Chambers, Galveston, Harris, Jackson, Liberty and 1 more18 hr

Nearby

Hurricane Local Statements in Texas, 2008Every hurricane local statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.